Could Sleep Aids Be a Factor in the Onset of My Tinnitus?

Discussion in 'Support' started by Scarlet, Apr 30, 2016.

tinnitus forum
    1. Scarlet

      Scarlet Member

      Tinnitus Since:
      Cause of Tinnitus:
      I'm wracking my brain trying to figure out how my tinnitus started almost a week ago. I wonder if OTC meds and sleep aids could be a factor. I've taken Advil PM , Claritin, Bendadryl, and Nyquil ZZZ (not all at the same time, of course!). Could any of those meds cause this, and if so, do you think it will subside once they are out of my system.

    2. Alue

      Alue Member

      Tinnitus Since:
      Cause of Tinnitus:
      Acoustic Trauma
      Advil PM, Bendadryl, and Nyquil ZZZ all have the exact same active ingredient: diphenhydramine.
      Diphenhydramine is not known to cause tinnitus.

      By the way, if you are going to use OTC sleep aids, don't waste your money on Nyquil ZZZ or the like, buy the generic diphenhydramine for 1/3 of the price.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.